Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 9, 2017, 7:58 PM CDT for Saint Charles County, Saint Louis County, Missouri; Jersey County, Macoupin County, Madison County, Illinois. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2017, 7:58 PM CDT (00:58 UTC)
- Expired
- Oct 9, 2017, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 8:00 PM CDT | TSTM WND GST 45 | 2 Nw Wood River, IL | ESTIMATED 40 TO 50 MPH WIND GUSTS CAUSED POWER OUTAGES IN THE CITY OF EAST ALTON. |
| Oct 9, 8:10 PM CDT | HAIL 1.25 | 4 E Alton, IL | HAIL FELL IN EAST ALTON. SPOTTER POSTED A PICTURE TO SOCIAL MEDIA. LOCATION APPROXIMATE. |
| Oct 9, 8:15 PM CDT | HAIL 0.7 | Alton, IL | |
| Oct 9, 8:15 PM CDT | HAIL 1 | 4 E Alton, IL | |
| Oct 9, 8:23 PM CDT | TSTM WND DMG | 4 E Alton, IL | 12-INCH TREE LIMBS DOWN IN EAST ALTON NEAR SHADY LANE AND OAKLEY. REPORT RELAYED BY AMATEUR RADIO OPERATOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
549
WUUS53 KLSX 100058
SVRLSX
ILC083-117-119-MOC183-189-100145-
/O.NEW.KLSX.SV.W.0173.171010T0058Z-171010T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
758 PM CDT MON OCT 9 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Madison County in southwestern Illinois...
Southwestern Macoupin County in southwestern Illinois...
East central Jersey County in southwestern Illinois...
East central St. Charles County in east central Missouri...
Eastern St. Louis County in east central Missouri...
* Until 845 PM CDT.
* At 756 PM CDT, a severe thunderstorm was located over Hartford,
moving north at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported ping pong ball sized
hail in Granite City, Illinois, and wind damage has been
reported in Saint Louis City.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Granite City, Alton, Edwardsville, Godfrey, Wood River, Bethalto,
Pontoon Beach, Spanish Lake, East Alton, Brighton, South Roxana,
Bunker Hill, Roxana, Hartford, West Alton, Dorsey, Rosewood
Heights, Dorchester, Poag and Miles Station.
This also includes Confluence State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing large hail and damaging winds.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3875 9005 3877 9017 3877 9019 3912 9021
3909 8989
TIME...MOT...LOC 0056Z 189DEG 30KT 3880 9011
HAIL...1.50IN
WIND...60MPH
$$
TES4 follow-up statements
737
WWUS53 KLSX 100109
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
809 PM CDT MON OCT 9 2017
MOC189-100117-
/O.CAN.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
St. Louis MO-
809 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LOUIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3879 9003 3879 9013 3881 9012 3883 9014
3883 9016 3882 9018 3882 9019 3912 9021
3909 8989
TIME...MOT...LOC 0107Z 193DEG 28KT 3887 9012
$$
ILC083-117-119-MOC183-100145-
/O.CON.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Madison IL-Macoupin IL-Jersey IL-St. Charles MO-
809 PM CDT MON OCT 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN MADISON...SOUTHWESTERN MACOUPIN...EAST CENTRAL
JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS AND EAST CENTRAL ST. CHARLES
COUNTIES IN EAST CENTRAL MISSOURI...
At 807 PM CDT, a severe thunderstorm was located over East Alton,
moving north at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters have reported large hail to ping
pong size and there have been several reports of wind
damage in Saint Louis City and parts of the Metro East.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Granite City, Alton, Edwardsville, Godfrey, Wood River, Bethalto,
East Alton, Brighton, South Roxana, Bunker Hill, Roxana, Hartford,
West Alton, Dorsey, Rosewood Heights, Dorchester, Poag, Miles
Station, Pruett and Fosterburg.
This also includes Confluence State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3879 9003 3879 9013 3881 9012 3883 9014
3883 9016 3882 9018 3882 9019 3912 9021
3909 8989
TIME...MOT...LOC 0107Z 193DEG 28KT 3887 9012
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
TES097
WWUS53 KLSX 100123
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
823 PM CDT MON OCT 9 2017
ILC083-MOC183-100131-
/O.CAN.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Jersey IL-St. Charles MO-
823 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JERSEY AND EAST
CENTRAL ST. CHARLES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has either moved
out of the warned area or has taken a track to no longer pose a
threat. Therefore, the warning has been cancelled.
LAT...LON 3891 9002 3894 9017 3900 9017 3900 9015
3912 9014 3909 8991
TIME...MOT...LOC 0121Z 189DEG 30KT 3898 9009
$$
ILC117-119-100145-
/O.CON.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Madison IL-Macoupin IL-
823 PM CDT MON OCT 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN MADISON AND SOUTHWESTERN MACOUPIN COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 821 PM CDT, a severe thunderstorm was located near Brighton,
moving north at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters have reported large hail to ping
pong ball size and numerous wind damage incidents with this
storm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Godfrey, Bethalto, Brighton, Bunker Hill, Dorsey, Piasa, Miles
Station and Fosterburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3891 9002 3894 9017 3900 9017 3900 9015
3912 9014 3909 8991
TIME...MOT...LOC 0121Z 189DEG 30KT 3898 9009
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
TES190
WWUS53 KLSX 100138
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
838 PM CDT MON OCT 9 2017
ILC119-100147-
/O.CAN.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Madison IL-
838 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3900 8996 3901 9008 3903 9015 3912 9014
3909 8991
TIME...MOT...LOC 0137Z 189DEG 30KT 3912 9006
$$
ILC117-100145-
/O.CON.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Macoupin IL-
838 PM CDT MON OCT 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN MACOUPIN COUNTY...
At 837 PM CDT, a severe thunderstorm was located over Shipman, moving
north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brighton, Bunker Hill, Piasa and Miles Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3900 8996 3901 9008 3903 9015 3912 9014
3909 8991
TIME...MOT...LOC 0137Z 189DEG 30KT 3912 9006
HAIL...1.00IN
WIND...60MPH
$$
TES309
WWUS53 KLSX 100145
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
845 PM CDT MON OCT 9 2017
ILC117-100155-
/O.EXP.KLSX.SV.W.0173.000000T0000Z-171010T0145Z/
Macoupin IL-
845 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACOUPIN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However small hail and gusty winds are
still possible with this thunderstorm and a Significant Weather
Advisory has been issued for other portions of Macoupin County.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3900 8996 3901 9008 3903 9015 3912 9014
3909 8991
TIME...MOT...LOC 0145Z 189DEG 30KT 3916 9005
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:57 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 9, 6:57 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 657 PM CDT Mon Oct 9 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 340 PM CDT Mon Oct 9 2017 Low pressure over Oklahoma will drift east-northeast tonight and Tuesday. The warm front associated with this low currently extends from near Sedalia up through northeast Missouri and into northwest Illinois. Models are showing decent low level baroclinicity across the area this evening into tonight with a 15-25kt low level jet pointing almost perpendicular to the temperature gradient. This lift should produce scattered showers and thunderstorms this evening into the overnight hours. Will likely see increasing coverage of the precipitation as the low level jet strengthens a bit ahead of the low...though the strongest moisture convergence will be back in the cold sector over Kansas and far northwest Missouri. P-Wats are between 1.5 and 2 inches and warm cloud depth is 12,000ft plus so this convection should be pretty efficient at producing rain. That being said, it looks like the showers and storms will be moving, not training so I think the heavy rain threat will be minimal. Models are suggesting that there could be a break in the precip for our area early tomorrow morning as the warm advection wing moves north into Iowa. Some of the CAMS do keep convection going through the night into Tuesday morning ahead of the cold front...but think it's most likely we'll see a weakening area of showers and a few storms well ahead of the front left over from tonight's convection over the eastern Plains and southwest Missouri. The low should be just southwest of the STL Metro area by about 18Z tomorrow. CAMS are showing a broken line of thunderstorms developing on the front during the early afternoon and this looks reasonable. Forecast instability on the GFS is not particularly impressive at only around 1000 J/Kg of MLCAPE...though 0-6km bulk shear ahead of the front is 45-50kts which should be enough to get storms spinning. All things being equal, the severe threat should be minimized by the low instability, but if we get some breaks in the clouds on Tuesday afternoon and decent insolation, the instability could be quite a bit higher than forecast. Carney .LONG TERM... (Tuesday Night through Next Monday) Issued at 340 PM CDT Mon Oct 9 2017 Period begins with models in fairly good agreement as a negatively tilted trof pulls thru the area. This trof will weaken Tues night into Wed as it moves into the Great Lakes region. Precip shud be confined to the northern and eastern portions of the CWA by Tues evening with the precip moving out of the CWA around or shortly after Midnight Wed. Cooler and drier weather is expected thru Thurs as a large sfc ridge builds into the area. With cyclonic flow on Wed, albeit weak, expect a fairly extensive area of stratus across at least the nrn two- thirds of the CWA on Wed. Some uncertain as to how quickly these clouds will clear out Wed night, or if they will at all. If they do, going temps Wed night may be too warm across nrn and ern portions of the CWA where clouds are currently expected to linger longer. These clouds shud clear out Thurs at the latest as sly flow returns and the 850mb wrmfnt lifts out of the area. Temps are expected to warm quickly Fri and into the weekend as heights rise with an upper ridge building into the area. A fast moving trof will bring a chance for precip Sat into Sun. The GFS is a fast outlier with the sfc low compared to the ECMWF/GEM. Have trended PoPs toward the ECMWF/GEM solns, however, have also kept some slight chance PoPs to account for the faster GFS. Tilly && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 621 PM CDT Mon Oct 9 2017 SPECIFICS FOR KUIN, KCOU: There are two opportunities for precipitation during the valid TAF period. 1) SHRA/TSRA are expected to develop after 10/03z near a warm front as it lifts through the area. 2) Additional SHRA/TSRA are expected to develop after 10/16z ahead of an approaching cold front. MVFR to IFR stratus is also expected to develop and spread northward overnight. The stronger surface wind field should tend to favor stratus tonight, but areas of fog may also develop. SPECIFICS FOR KSTL, KSUS, KCPS: There are three opportunities for precipitation during the valid TAF period. 1) A small cluster of TSRA was moving northward towards the St. Louis metro area at TAF issuance and will likely reach the vicinity of the terminals within the first 0-2 hours of the valid TAF period. 2) SHRA/TSRA are expected to develop after 10/03z near a warm front as it lifts through the area. 3) Additional SHRA/TSRA are expected to develop after 10/16z ahead of an approaching cold front. In addition to the convection, MVFR to IFR stratus is expected to develop and spread northward, reaching the St. Louis area terminals after 10/06z. MVFR/IFR fog is also possible, especially if the early evening thunderstorm cluster is followed by several hours of clear skies before the stratus develops. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 9, 3:45 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 PM CDT Mon Oct 9 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 345 PM CDT Mon Oct 9 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible on Tuesday across parts of eastern and southeast Missouri and southwest Illinois. The threat is primarily in the afternoon and early evening for large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
In the hours before
Special weather statement, Oct 9, 7:03 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
703 PM CDT MON OCT 9 2017
ILZ101-102-MOZ064-100045-
St. Clair IL-Monroe IL-St. Louis City MO-
703 PM CDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...AND
NORTHWESTERN ST. CLAIR COUNTIES AND SOUTHEASTERN ST. LOUIS CITY UNTIL
745 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fountain, moving north at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Belleville, East St. Louis, Collinsville, Fairview
Heights, Cahokia, Swansea, Waterloo, Columbia, Centreville,
Caseyville, Washington Park, Dupo, Millstadt, Madison, Cahokia Parks
Airport, Lemay, Oakville, Mehlville and Fairmont City.
This includes Interstate 64 in Illinois near exit 9.
This also includes Scott Joplin Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3827 9012 3829 9030 3845 9029 3853 9026
3853 9027 3855 9027 3855 9028 3867 9027
3867 9018 3866 9018 3866 8996
TIME...MOT...LOC 0003Z 188DEG 30KT 3837 9022
TESLocal storm report, Oct 9, 7:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG CAHOKIA 38.56N 90.18W
10/09/2017 ST. CLAIR IL TRAINED SPOTTER
A COUPLE OF ELECTRONIC MESSAGE BOARDS WERE BLOWN OVER
NEAR CAHOKIA ON 255.
&&
EVENT NUMBER LSX1700607
KANOFSKYLocal storm report, Oct 9, 7:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST ST. LOUIS 38.64N 90.24W
10/09/2017 E60 MPH ST. LOUIS CITY MO TRAINED SPOTTER
OBSERVED ON THE SLU CAMPUS. SPOTTER REPORTED THAT SOME
LAMP POSTS WERE VISIBLY ROCKING.
&&
EVENT NUMBER LSX1700608
KANOFSKYLocal storm report, Oct 9, 7:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 1 ESE SAUGET 38.58N 90.15W
10/09/2017 U0.00 INCH ST. CLAIR IL ASOS
HAIL OF UNKNOWN SIZE REPORTED AT KCPS TOWER. REPORT
RELAYED BY CWSU ZKC.
&&
EVENT NUMBER LSX1700609
KANOFSKYLocal storm report, Oct 9, 7:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO TRAINED SPOTTER
1.5 TO 2 FT DIAMETER TREE SNAPPED NEAR THE SLU CAMPUS.
SPOTTER REPORTS THAT THE TREE WAS NOT ROTTEN INSIDE.
&&
EVENT NUMBER LSX1700610
KANOFSKYLocal storm report, Oct 9, 7:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL GRANITE CITY 38.71N 90.13W
10/09/2017 M1.50 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX1700611
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:03 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Oct 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Oct 10, 5:27 AM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Oct 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Oct 10, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 38 min |
| Oct 9, 8:44 PM CDT | Special Weather Statement | LSX | Macoupin | 46 min |
| Oct 10, 2:30 AM CDT | Special Weather Statement | LSX | Bond | 45 min |
| Oct 10, 4:02 PM CDT | Special Weather Statement | LSX | Washington | 43 min |
| Oct 10, 4:28 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Montgomery, Saint Clair | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.